Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 16, 2011, 11:22 AM HST for Kalawao County, Hawaii. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 11:22 AM HST (21:22 UTC)
- Expired
- Jun 17, 2011, 3:31 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWHW70 PHFO 162122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1122 AM HST THU JUN 16 2011 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .HIGH PRESSURE NORTHEAST OF THE STATE WILL PRODUCE STRONG EASTERLY WINDS ACROSS HALEAKALA SUMMIT. HIZ022-171030- /O.NEW.PHFO.WI.Y.0018.110616T2122Z-110618T1600Z/ HALEAKALA SUMMIT- 1122 AM HST THU JUN 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS TO 40 MPH ARE EXPECTED THROUGH LATE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
3 follow-up statements
717 WWHW70 PHFO 170131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST THU JUN 16 2011 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .HIGH PRESSURE NORTHEAST OF THE STATE WILL PRODUCE STRONG EASTERLY WINDS ACROSS HALEAKALA SUMMIT. HIZ022-171445- /O.CON.PHFO.WI.Y.0018.000000T0000Z-110618T1600Z/ HALEAKALA SUMMIT- 331 PM HST THU JUN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. EAST WINDS WILL BE 25 TO 30 MPH WITH HIGHER GUSTS TO 40 MPH THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
034 WWHW70 PHFO 171335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST FRI JUN 17 2011 ...WIND ADVISORY FOR HALEAKALA SUMMIT... .HIGH PRESSURE NORTHEAST OF THE STATE IS PRODUCING STRONG EASTERLY WINDS ACROSS HALEAKALA SUMMIT. HIZ022-180200- /O.CON.PHFO.WI.Y.0018.000000T0000Z-110618T1600Z/ HALEAKALA SUMMIT- 335 AM HST FRI JUN 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. THROUGH SATURDAY MORNING...EXPECT EAST WINDS UP TO 35 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRCHARD
933 WWHW70 PHFO 180131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST FRI JUN 17 2011 HIZ022-180245- /O.CAN.PHFO.WI.Y.0018.000000T0000Z-110618T1600Z/ HALEAKALA SUMMIT- 331 PM HST FRI JUN 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS AT HALEAKALA SUMMIT HAVE DROPPED TO 20 TO 25 MPH THIS AFTERNOON AND ARE EXPECTED TO REMAIN AT THESE LEVELS FOR THE REST TONIGHT. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 16, 9:32 AM HST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 16, 9:32 AM HST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE HONOLULU HI 932 AM HST THU JUN 16 2011 .SYNOPSIS... MODERATE TO FRESH TRADE WINDS WILL FOCUS SHOWERS ALONG WINDWARD TERRAIN THROUGH THE WEEKEND WITH PERIODS OF PASSING HIGH CLOUDS. TRADE WINDS WILL EASE NEXT WEEK AS HIGH PRESSURE WEAKENS NORTHEAST OF THE STATE. A DISTURBANCE ALOFT MAY PRODUCE HEAVIER RAINFALL ALONG WINDWARD TERRAIN AND ISOLATED THUNDERSTORMS ALONG THE LEEWARD BIG ISLAND SLOPES TUESDAY AND WEDNESDAY. && .DISCUSSION... GOES WV IMAGERY DEPICTS UPPER LEVEL LOW PRESSURE N OF THE STATE MEANDERING SLOWLY W ADJACENT TO DEEP LAYERED RIDGING TO ITS E. THE UPPER LOW WILL PULL SCT-BKN HIGHER LEVEL CI ACROSS THE STATE OVER THE NEXT FEW DAYS. THE DEEPER LAYERED HIGH AND ATTENDANT SURFACE RIDGE TO OUR N WILL MAINTAIN MODERATE-FRESH TRADES AND NON-CONVECTIVE WINDWARD FOCUSED PRECIP THROUGH MON. THE 12Z GFS AND 00Z ECMWF INITIALIZED WELL THROUGH THE SUBTROPICS KEYING IN ON A MID/UPR LEVEL WEAKNESS CLOSER TO THE MAINLAND NEAR 25N125W. GLOBAL GUIDANCE REMAINS CONSISTENT FRAGMENTING THIS ENERGY AND CARRYING W TOWARD HAWAII ALONG THE BASE OF A DECAYING MID LEVEL RIDGE. TRADE WINDS WILL EASE NEXT WEEK IN RESPONSE TO THE WEAKENING ENPAC HIGH WITH THE UPPER LOW PROGGED TO CROSS THE STATE TUE-WED NIGHT. GUIDANCE DEVELOPS A MODEST LOW LEVEL REFLECTION AND SOME CYCLONIC TURNING IN THE SURFACE WIND FIELD SUGGESTING A DEEPER COLD POOL AND GREATER BOUNDARY LAYER INTERACTION. THIS SHOULD PROMOTE BETTER VERTICAL DEVELOPMENT OF ANY TERRAIN FORCED UPDRAFTS SIGNALING MODERATE AND OCCASIONALLY HEAVY WINDWARD SHOWERS/QPF...AND PERHAPS LEEWARD BIG ISLAND TSTORMS TUE-WED. THE GRIDS LOOK IN GOOD SHAPE THIS MORNING...HOWEVER WILL LIKELY MAKE SOME ADJUSTMENTS TO THE LONGER TERM POPS AND RAISE WINDWARD QPF SLIGHTLY TO ACCOUNT FOR MODEL TRENDS. NO BIG FORECAST SWINGS ARE EXPECTED. && .PREVIOUS DISCUSSION.../ISSUED 330 AM HST THU MORNING JUN 16/ SHOWER BEARING CLOUDS CONTINUED TO RIDE IN WITH THE MODERATE TO LOCALLY STRONG TRADES THIS EARLY THURSDAY MORNING WITH THE WINDWARD AND MOUNTAIN AREAS RAKING IN MOST OF THE RAIN. RAINFALL ACCUMULATION DURING THE PAST 12 HOURS ENDING AT 2 AM HST HAS WINDWARD BIG ISLAND ON TOP BETWEEN A QUARTER AND HALF AN INCH FOLLOWED BY WINDWARD OAHU AT UP TO A QUARTER INCH. LOW CLOUD COVERAGE UPWIND OF THE ISLANDS STILL FAVORS A DAMP MORNING FOR THE WINDWARD AND MAUKA SECTIONS AND AREAS JUST DOWNWIND OF THE MOUNTAINS. LOOK FOR MOST OF THESE SHOWERS TO DIMINISH AS THE MORNING PROGRESSES. THE TOPS OF THESE SHOWERS ARE NO HIGHER THAN 9000 FEET. THE UPPER LOW SOME 400 MILES NORTH NORTHWEST OF KAUAI IS SLATED TO CONTINUE MOVING WEST. FILLING IN BEHIND THE LOW AND OVER THE ISLANDS IS RIDGING ACCOMPANIED BY WARMER TEMPERATURES. THIS WILL STABILIZE THE AIR MASS OVER THE AREA...RESULTING IN FEWER TRADE SHOWERS OVER THE WEEKEND. FOR NOW THOUGH...WE WILL MAINTAIN SCATTERED TO NUMEROUS SHOWERS FOR THE WINDWARD AND MAUKA AREAS...ESPECIALLY THE NIGHTS AND MORNINGS. SATELLITE IMAGERY ALSO REVEAL A FILM OF HIGH LEVEL CIRRUS CLOUDS OVER US. MODEL PROJECTION HAS THE CIRRUS HANGING AROUND BEFORE THINNING OUT SATURDAY. THE SURFACE HIGH WEAKENS ON MONDAY RESULTING IN SLIGHTLY WEAKER TRADES. ADDITIONALLY...AN UPPER LEVEL TROUGH SNEAKS INTO THE PICTURE FROM THE NORTHEAST TO NEAR THE BIG ISLAND. ITS PRESENCE WILL BRING A BETTER CHANCE OF AN AFTERNOON SHOWER FOR THE LEEWARD OR KONA SIDE OF THE BIG ISLAND...AND MORE MODERATE TRADE WIND SHOWERS. FURTHER DOWN THE ROAD...AN UPPER LEVEL LOW IS SLATED ROLL THROUGH THE ISLANDS WEDNESDAY THAT WILL BRING A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM TO THE KONA SLOPES. && .MARINE... TRADE WINDS WILL BE STRONG ENOUGH TO MAINTAIN SCA CRITERIA IN THE TYPICALLY WINDIER ZONES OF MAUI/HAWAII COUNTY INTO THE WEEKEND. THE SCA EXPIRES AT 6 PM HST SAT. SURF IS CHECKING IN PRETTY SMALL AROUND THE ISLANDS AGAIN THIS MORNING. SMALL AMOUNTS OF SHORT-MID PERIOD SE SWELL WILL PRODUCE MAINLY KNEE-WAIST HIGH SURF FOR S FACING SHORES TODAY...COMBINING WITH FRESH SSW SWELL THAT WILL BUILD TO CHEST-SHOULDER HIGH THIS WEEKEND. A POWERFUL SYSTEM SE OF NEW ZEALAND CONTINUES TO SLIDE SLOWLY E THIS MORNING. THIS WILL BE A SIGNIFICANT SURF PRODUCER LOCALLY NEXT WEEK. FORERUNNERS WILL REACH THE ISLANDS MON NIGHT WITH 4-5 FT OF DEEP WATER SWELL EXPECTED BY TUE. THIS WILL PRODUCE HIGH SURF TUE-THU...PERHAPS LONGER AS THE SWELL PEAKS/HOLDS. CONFIDENCE REMAINS PRETTY GOOD SINCE YESTERDAYS ASCAT/JASON-1 PASSES SUGGESTED NWW3 NUMBERS WERE REASONABLE. ACTUALLY...MEASURED SEA HEIGHTS WERE A BIT HIGHER THAN NWW3 GUIDANCE. SURF OF 6-10 FT IS EXPECTED...WITH LARGER SNEAKER SETS EXCEEDING 10 FT FOR SELECT LOCATIONS. && .AVIATION... AIRMET TANGO REMAINS IN EFFECT DUE TO TEMPO MOD TURB BELOW 8000 FT BEING CAUSED BY THE STRONG TRADE WIND FLOW. PRIMARILY VFR CONDS WILL CONTINUE FOR MOST OF THE HAWAIIAN TERMINALS...WITH THE EXCEPTION OF PHTO WHICH MAY CONTINUE TO SEE MVFR CIGS AND SOME -SHRA THIS MORNING AS NUMEROUS LOW CLOUDS IMPACT THE WINDWARD SIDE OF THE BIG ISLAND. HOWEVER...CIGS WILL LIKELY LIFT SOMEWHAT THROUGHOUT THE DAY. PHNY WILL LIKELY HAVE MVFR CIGS TODAY AS WELL...WITH CIGS LIFTING TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- && PUBLIC...DEJESUS MARINE...DEJESUS AVIATION...HARRISON PREVIOUS...LAU
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.